Alert archive / California / Gale Warnings in 2013
Gale Warning 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Mar 16, 2013, 3:07 AM PDT. It took effect at Mar 16, 2013, 3:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2013, 3:07 AM PDT (10:07 UTC)
- In effect from
- Mar 16, 2013, 3:00 PM PDT
- Expired
- Mar 17, 2013, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Mar 15, 10:25 PM PDT, 4 hours 42 minutes earlier.
Area forecast discussion, Mar 15, 10:25 PM PDT, 4 hours 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1025 PM PDT FRI MAR 15 2013 ***UPDATE FOR NEW AVIATION DISCUSSION*** .SYNOPSIS... AREAS OF NIGHT AND MORNING LOW CLOUDS AND FOG ALONG PORTIONS OF THE COAST WILL CONTINUE THROUGH THE WEEKEND...OTHERWISE SKIES WILL BE MOSTLY CLEAR. AFTERNOON TEMPERATURES WILL BE COOLER BUT REMAIN ABOVE NORMAL THROUGH THE WEEKEND. BY THE MIDDLE OF NEXT WEEK...RAIN ACROSS THE REGION IS POSSIBLE AND TEMPERATURES WILL DROP BELOW NORMAL. && .SHORT TERM (TONIGHT-MON)...THE MARINE LAYER DEPTH INCREASED TO AROUND 700 TO 800 FEET AT LAX THIS EVENING. LOW CLOUDS WERE CONFINED TO COASTAL AREAS S OF POINT CONCEPTION WITH PATCHY DENSE FOG NOTED AS WELL. NORTHERLY FLOW WAS OCCURRING OVER THE SANTA YNEZ RANGE AND SHOULD DOWNSLOPE TO THE COAST THIS EVENING...RESULTING IN THE LOW CLOUDS CLEARING AWAY FROM THE SBA S COAST BY MIDNIGHT. THE LOW CLOUDS AND FOG WILL PREVAIL OVER THE L.A./VTU COUNTY COASTAL AREAS OVERNIGHT. PATCHY LOW CLOUDS AND DENSE FOG ARE EXPECTED TO ALSO MOVE INTO THE SAN GABRIEL VALLEY LATER TONIGHT...WHILE THE VTU/L.A. COUNTY VLYS SHOULD REMAIN FREE OF THE LOW CLOUDS THANKS TO NORTHERLY LOW LEVEL FLOW DEVELOPING IN THIS AREA AS WELL. OTHERWISE...FAIR SKIES WITH VARYING AMOUNTS OF HI CLOUDS WILL PREVAIL OVER THE REGION THRU THE NIGHT. A FLAT UPPER RIDGE OVER SRN CA THIS EVENING WILL GIVE WAY TO LOWERING 500 MB HEIGHTS ALONG WITH A BROAD NW FLOW ALOFT FOR SAT THRU SUN. THERE WILL ALSO BE A WEAK UPPER LEVEL TROF MOVING THRU SRN CA LATE SAT NIGHT AND SUN MORNING. WEAK UPPER LEVEL RIDGING SHOULD THEN MOVE INTO THE AREA FOR MON. DRY WEATHER WITH CLEAR TO PARTLY CLOUDY SKIES AND A GRADUAL COOLING TREND CAN BE EXPECTED SAT THRU MON...ALTHO HIGHS WILL CONTINUE SEVERAL DEGREES ABOVE NORMAL FOR MANY INLAND AREAS. NORTHERLY OFFSHORE WINDS ARE EXPECTED TO INCREASE THROUGH SAT AND PERSIST AT TIMES INTO SUN...WITH THE STRONGEST NW WINDS OVER THE L.A./VTU MTNS INCLUDING THE I-5 CORRIDOR...AND OVER THE ANTELOPE VALLEY. GUSTY NW TO N WINDS WILL ALSO AFFECT THE SBA S COAST AND MTNS SAT EVENING. WINDS MAY APPROACH OR REACH ADVISORY LEVELS AT TIMES IN THESE AREAS ESPECIALLY LATER SAT AND SAT NIGHT. THE OFFSHORE FLOW WILL HELP TO DECREASE THE LOW CLOUDS AND FOG FOR THE CENTRAL COAST...WITH SOME LINGERING OVER THE L.A./VTU COAST... AND ALONG THE SBA S COAST BY SUNDAY NIGHT. IT APPEARS THERE SHOULD BE LIMITED INLAND MOVEMENT OF THE LOW CLOUDS TO THE VALLEYS EXCEPT FOR THE SAN GABRIEL VALLEY. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (TUE-FRI)...A SLIGHTLY STRONGER SYSTEM WILL START SPREADING CLOUDS INTO THE AREA TUESDAY WITH A GOOD CHANCE OF RAIN LATE TUESDAY NIGHT INTO WEDNESDAY FOR THE CENTRAL COAST. THE GFS SHOWS A LITTLE BETTER MOISTURE FETCH WITH IT THAN THE ECMWF, BUT BOTH SHOW THE FRONT WASHING OUT AS IT TRAVERSES EAST ACROSS OUR AREA. EITHER WAY, NOT A BIG RAIN PRODUCER BY ANY MEANS WITH THE HIGHEST TOTALS, AROUND A QUARTER INCH, NORTH OF CONCEPTION. WE DRY OUT PRETTY QUICKLY THU AND FRI AS AS WE TRANSITION TO A NORTH AND NORTHEAST FLOW AND WARMING TEMPS INTO NEXT WEEKEND. && .MARINE...A SURFACE PRESSURE GRADIENT ACROSS SOUTHERN CALIFORNIA WILL INCREASE TONIGHT INTO SATURDAY...AS HIGH PRESSURE STRENGTHENS OVER THE NE PACIFIC...AND LOW PRESSURE DEVELOPS OVER SOUTHERN INTERIOR CALIFORNIA NEAR NEEDLES. THE LATEST MODEL RUNS HAVE INCREASED WINDS OVER THE OUTER COASTAL WATERS TO NEAR GALE FORCE...WITH LOCAL GALE FORCE GUSTS FORECAST FOR THIS EVENING AND AGAIN LATE SATURDAY AFTERNOON AND EVENING. IF THE MODELS CONTINUE TO INCREASE THE WINDS...WITH MORE WIDESPREAD GALE FORCE GUSTS...A GALE WARNING WILL BE NEEDED FOR PZZ670 AND PZZ673 FOR SATURDAY THROUGH SATURDAY NIGHT. GUSTS ARE MORE LIKELY TO REMAIN ISOLATED IN PZZ676. SMALL CRAFT ADVISORY WINDS ARE LIKELY TO CONTINUE THROUGH SUNDAY NIGHT. && .AVIATION...16/0525Z...GENERALLY HI CONFIDENCE IN THE CURRENT TAFS. LIFR CONDITIONS SHOULD DEVELOP AT KSMX LATE TONIGHT AND PERSIST INTO SAT MORNING. FOR KSBA...LIFR CONDITIONS AT TAF ISSUANCE TIME WILL LINGER THRU ABOUT 07Z THEN A NORTHERLY FLOW THRU THE PASSES AND CANYONS SHOULD CLEAR OUT THE LOW CLOUDS WITH VFR CONDITIONS FOR THE REST OF THE NIGHT THRU SAT. HOWEVER...THE TIMING OF THE CLEARING COULD BE AN HOUR OR TWO TOO EARLY. FOR KOXR... KLAX...AND KLGB...LOW CLOUDS AND LIFR/IFR CONDITIONS WILL LINGER OR DEVELOP OVERNIGHT THEN PERSIST THRU MID TO LATE SAT MORNING... ALTHO CIGS SHOULD IMPROVE TO MVFR BY 17Z AT KLAX AND KLGB. MVFR CONDITIONS DUE TO HAZE SHOULD LINGER AT SEVERAL COASTAL AIRFIELDS INTO EARLY SAT AFTERNOON. MVFR VSBYS ALSO CAN BE EXPECTED AT KBUR AND KVNY AT TIMES THRU 20Z SAT. OTHERWISE...KSBP AND INLAND AIRFIELDS WILL BE VFR THRU SAT. GUSTY W WINDS AT KWJF AND KPMD WILL DIMINISH TONIGHT THEN BECOME VERY GUSTY BY SAT AFTERNOON...WITH THE SLIGHT CHANCE OF MVFR VSBYS DUE TO BLOWING DUST BY LATE AFTERNOON. GUSTY NW WINDS ARE ALSO EXPECTED AT KSBP AND KSMX SAT AFTERNOON. KLAX...GENERALLY HI CONFIDENCE IN THE CURRENT TAF. IFR/LIFR CONDITIONS WILL AFFECT THE AIRFIELD THRU ABOUT 17Z SAT...WITH MVFR CONDITIONS 17Z-22Z. MVFR CIGS/VSBYS SHOULD MOVE BACK INTO THE AIRFIELD BY 03Z SAT EVENING AND CONTINUE THRU 12Z. KBUR...GENERALLY HI CONFIDENCE IN THE CURRENT TAF WITH MVFR VSBYS TONIGHT THRU 17Z SAT...THEN VFR THE REST OF SAT AND SAT EVENING. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...SIRARD/MW AVIATION...SIRARD MARINE....SMITH SYNOPSIS...KJ WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 15, 2:15 PM PDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 215 PM PDT FRI MAR 15 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-161300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 215 PM PDT FRI MAR 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT PATCHY DENSE FOG IS POSSIBLE ACROSS THE SAN GABRIEL VALLEY LATER TONIGHT. GUSTY NORTHERLY WINDS WILL DEVELOP LATER THIS AFTERNOON AND EVENING ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND ADJACENT SOUTH COAST AS WELL AS THE INTERSTATE 5 CORRIDOR. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY GUSTY NORTHERLY WINDS ARE EXPECTED IN SOUTHERN SANTA BARBARA COUNTY AS WELL THE I5 CORRIDOR AREA AND ANTELOPE VALLEY LATE SATURDAY INTO EARLY SUNDAY. THERE WILL BE A CHANCE OF SHOWERS LATE TUESDAY NIGHT INTO WEDNESDAY. SHOWERS SHOULD BE LIGHT OVERALL AND SNOW LEVELS WILL REMAIN ABOVE 5000 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MW
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:20 AM PDT | Wind Advisory | LOX | Los Angeles | 29 hr |
| Mar 16, 5:45 AM PDT | Dense Fog Advisory | LOX | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.